| Model Number |
MV0413 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device expiration date: unknown.Device manufacture date: unknown.
Event or Problem Description
It was reported that the bd smartsite¿ vented vial access device, 13 mm experienced leakage.The following information was provided by the initial reporter: ampoule leaked out during drawing up.
Event or Problem Description
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval: yes d.10.Returned to manufacturer on: 02-aug-2022.H.6.Investigation summary: one mv0413-0006 sample was received without packaging for investigation; however the customer confirmed the reported sample was from lot 212050.The sample was received attached to a medication vial containing fluid.A visual inspection of the vial confirmed that the rubber septum was partially detached from the top of the vial and with minimal manual manipulation, the septum separated and fell into the vial.Functional testing was performed with a retained 50ml bd syringe and leakage was then confirmed between the connection of the vial access device (vad) and the vial.After carefully removing the vad from the vial, there was found to be a very small observable dent in the rim of the via.The details of this feedback were shared with the legal manufacturer of the product, yukon medical llc, for investigation.A review of the production records from lot 212050 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.A definitive root cause for the leakage could not be determined, however previous investigations have replicated this failure mode if the vial septum is pierced off-center of the target piercing area.The vented vial adaptor device is intended to be inserted at the central circle position of the vial's septum using a vertical force.